Hail, Beauregard
- When
- February 26, 8:45 PM CST
- Where
- Beauregard County, 0.69 mi S of Ragley
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.510, -93.230
Media relayed a report of quarter size hail in Ragley.
A cold front moved through Southwest Louisiana and one storm along the boundary became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A cold front moved through Southwest Louisiana and one storm along the boundary became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 26, 6:25 PM CST, 2 hours 20 minutes earlier.
Area Forecast Discussion National Weather Service Lake Charles LA 625 PM CST Tue Feb 26 2019 .AVIATION... Strong storms moving through southeast texas this evening. Copious amounts of lightning near the stronger storms. Ceilings will vary from 007 to 030. Showers noted along the se Tx cst and into sw La parishes this eve. All this actvty is moving to the east. Taf lctns varying from IFR/MVFR this eve but is xpcd to drop twrds sr. && .PREV DISCUSSION... /issued 401 PM CST Tue Feb 26 2019/ DISCUSSION... Guidance, and, therefore, the official forecast, has performed relatively poorly in identifying and expressing the relatively weak upper level features responsible for the precipitation (or lack thereof) over the last 36 hours. Much of the precipitation that was expected to develop earlier today has been delayed as a result of a slower than expected forward motion of an upper trof working it's way across central Texas. The stronger convective activity associated with this trof is presently west of Houston and is expected to approach and move through southeast Texas and southwest Louisiana this evening into tonight. Therefore, will continue to carry likely PoPs through the night. Additionally, with weak high pressure at the surface sliding off to the east, winds will turn from easterly this evening to southeasterly by early tomorrow morning. The HRRR is very quick to develop marine fog as the winds begin to shift while the remaining short range guidance is a bit slower to do so. Still, with guidance in agreement on its eventual development, felt it prudent to insert patchy marine fog across the outer coastal waters beginning after midnight and approaching the coast during the early morning hours Wednesday. While it won't be at all unusual for some of this marine fog to push inland along the coast, the light winds and very moist low level environment will potentially allow for some patchy fog development. This potential could be hindered by the scattered to numerous showers and thunderstorms expected to be moving across the region so forecast confidence in the inland fog is lower than the marine fog offshore. The upper level low will carry a good bit of the upper level moisture away with it as it departs on Wednesday which could leave a bit of a lull in the heavier rain. Still, enough low level moisture will remain in place from the surface to 8kft to allow for scattered, likely low topped, showers through much of the day. Upper level moisture returns late Wednesday evening along with another weak trof which will keep rain chances elevated Thursday. This trof will once again steal away the upper level moisture as it shifts east leaving another low topped isolated to scattered shower day on Friday. A big question mark remains with regards to the evolution of a cold front expected to push through the area sometime this weekend. The guidance remains spread on the frontal passage over a roughly 18 hour time frame from late Sunday night through mid Monday although this is actually a bit more clustered than the guidance was at this time yesterday. Widespread showers and thunderstorms are expected to precede the front with drier, significantly colder air expected to filter in behind it, but forecast confidence on timing is very low. The colder air moving in behind the front is expected to stick around for a few days as a large area of high pressure is expected to build across the central U.S. This is good news for Mardi Gras day festivities that were initially looking cold and wet. Now it appears that the cold will be the bigger concern as mostly clear skies should prevail. Jones MARINE... Modest east winds along with scattered showers and thunderstorms will continue through the night with increasing chances of sea fog formation beginning early Wednesday morning. Winds will gradually become more southeasterly during the day Wednesday with an onshore flow expected to persist the rest of the week. Showers and isolated thunderstorms are expected for most of this upcoming week due to a series of upper level disturbances moving across the region. Patchy to areas of fog will be possible through Friday. && .PRELIMINARY POINT TEMPS/POPS... AEX 53 72 60 74 / 50 60 40 50 LCH 59 73 64 73 / 70 60 30 60 LFT 58 73 64 74 / 70 70 40 60 BPT 60 73 64 74 / 80 40 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...19
Hazardous Weather Outlook National Weather Service Lake Charles LA 401 PM CST Tue Feb 26 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 272215- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 401 PM CST Tue Feb 26 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and isolated thunderstorms are expected this afternoon and tonight. There is a marginal risk of strong or severe thunderstorms, with hail the primary hazard. Conditions will become increasingly favorable for marine fog formation by late tonight with the potential for widespread and/or dense marine fog spreading inland. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and isolated thunderstorms are expected each day Wednesday through Saturday. At this time, the probability of severe thunderstorms is very low. The risk of fog will continue each subsequent night until a cold front pushes through the region over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-272215- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 401 PM CST Tue Feb 26 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and isolated thunderstorms are expected this afternoon and tonight. There is a marginal risk of strong or severe thunderstorms, with hail the primary hazard. Conditions will become increasingly favorable for marine fog formation by late tonight with the potential for widespread and/or dense marine fog. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and isolated thunderstorms are expected each day Wednesday through Saturday. At this time, the probability of severe thunderstorms is very low. Marine fog expected to develop early Wednesday will will persist in varying densities until a cold front pushes through the region over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Special Weather Statement
National Weather Service Lake Charles LA
617 PM CST TUE FEB 26 2019
TXZ180-259-270115-
Northern Jasper-Tyler-
617 PM CST TUE FEB 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL TYLER AND
NORTHEASTERN JASPER COUNTIES...
At 615 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Woodville to near Fred. Movement was
northeast at 20 mph.
Half inch hail is possible with these storms.
Locations impacted include...
Jasper, Woodville, Warren, Town Bluff, Browndell, Spurger, Magnolia
Springs, Mt. Union, Ivanhoe and Hillister.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3114 9400 3115 9398 3067 9392 3056 9438
3075 9450
TIME...MOT...LOC 0015Z 222DEG 18KT 3073 9440 3062 9421
K. KuyperSpecial Weather Statement National Weather Service Lake Charles LA 634 PM CST TUE FEB 26 2019 LAZ030-041-TXZ260-262-270130- Calcasieu-Beauregard-Southern Newton-Northern Newton- 634 PM CST TUE FEB 26 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAUREGARD... NORTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTHWESTERN NEWTON COUNTIES... At 633 PM CST, a strong thunderstorm was located near Old Salem, or near Call, moving east at 15 mph. Dime size hail is possible with this storm. Locations impacted include... Singer, Fields, De Quincy, Ragley, Dequincy, Longville, Trout Creek, Bivens, Old Salem, Wrights Settlement, Devils Pocket, Tulla, Bancroft, Oretta and Bleakwood. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3070 9387 3077 9323 3042 9319 3037 9388 TIME...MOT...LOC 0033Z 260DEG 12KT 3053 9385 K. Kuyper
Special Weather Statement
National Weather Service Lake Charles LA
720 PM CST TUE FEB 26 2019
TXZ259-260-270215-
Northern Newton-Northern Jasper-
720 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NEWTON AND EAST
CENTRAL JASPER COUNTIES...
At 720 PM CST, a strong thunderstorm was located over Mt. Union, or
near Kirbyville, moving east at 20 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Kirbyville, Mt. Union and Bleakwood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3080 9385 3070 9378 3060 9396 3060 9404
3062 9407 3064 9405 3065 9405 3067 9407
3066 9408 3067 9408 3067 9409 3068 9409
TIME...MOT...LOC 0120Z 269DEG 18KT 3070 9399
K. KuyperSpecial Weather Statement
National Weather Service Lake Charles LA
753 PM CST TUE FEB 26 2019
LAZ030-TXZ260-262-270300-
Beauregard-Southern Newton-Northern Newton-
753 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BEAUREGARD PARISH IN
SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES...
At 753 PM CST, a strong thunderstorm was located near Bancroft, or 8
miles south of Bon Weir, moving east at 20 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Merryville, Singer, Call, Fields, Bon Weir, Trout Creek, Bivens,
Bancroft, Oretta and Old Salem.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3066 9332 3053 9332 3047 9375 3060 9388
3065 9388 3070 9378 3077 9384 3087 9359
TIME...MOT...LOC 0153Z 267DEG 17KT 3062 9368
K. KuyperSpecial Weather Statement
National Weather Service Lake Charles LA
830 PM CST TUE FEB 26 2019
TXZ215-270300-
Jefferson-
830 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JEFFERSON COUNTY...
At 830 PM CST, a strong thunderstorm was located near Stowell, or 9
miles south of Hamshire, moving east at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Port Arthur, Groves, Sabine Pass, Hamshire, La Belle, Port Acres,
Winnie and Sea Rim State Park.
LAT...LON 2989 9436 2998 9386 2993 9387 2984 9395
2980 9395 2977 9394 2975 9390 2968 9384
2967 9388 2968 9400 2967 9406 2956 9435
TIME...MOT...LOC 0230Z 251DEG 24KT 2972 9434
K. KuyperSpecial Weather Statement
National Weather Service Lake Charles LA
837 PM CST TUE FEB 26 2019
LAZ030-031-270330-
Allen-Beauregard-
837 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAUREGARD AND
SOUTHWESTERN ALLEN PARISHES...
At 837 PM CST, a strong thunderstorm was located near Dry Creek,
moving east at 20 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Kinder, Oberlin, Reeves, Dry Creek, Mittie, Harmony and Leblanc.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3049 9277 3044 9277 3044 9278 3051 9318
3069 9317 3075 9274
TIME...MOT...LOC 0237Z 277DEG 18KT 3061 9310
K. KuyperThe Lake Charles radar (KLCH), 43 km away, was scanning. The volume nearest the first event began at 02:46 UTC.
1 hail. Local standard time, as filed.
Media relayed a report of quarter size hail in Ragley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2019Every state in 2019This day in weather historyWarnings in Louisiana, February 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 801355.